International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 15, Pages 2511-2515

Another simple proof of the quintuple product identity

Hei-Chi Chan

Mathematical Science Program, University of Illinois at Springfield, Springfield 62703-5407, IL, USA

Received 14 December 2004; Revised 15 May 2005

Copyright © 2005 Hei-Chi Chan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We give a simple proof of the well-known quintuple product identity. The strategy of our proof is similar to a proof of Jacobi (ascribed to him by Enneper) for the triple product identity.